Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 15, NWS Lubbock, TX

April 12, 201824 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 12, 2018, 5:10 AM CDT for 24 counties in Texas. It took effect at Apr 12, 2018, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2018, 5:10 AM CDT (10:10 UTC)
In effect from
Apr 12, 2018, 1:00 PM CDT
Expired
Apr 12, 2018, 10:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4915 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

595 
WWUS74 KLUB 121010
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
510 AM CDT Thu Apr 12 2018

...Very strong winds are expected across the entire area this
afternoon and Friday afternoon. This has prompted the issuance of
a wind advisory for Thursday afternoon and evening and a high 
wind watch for Friday morning through evening...

TXZ021>044-121815-
/O.NEW.KLUB.WI.Y.0015.180412T1800Z-180413T0300Z/
/O.NEW.KLUB.HW.A.0003.180413T1400Z-180414T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
510 AM CDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from 1 PM this afternoon to 10 PM
CDT this evening. A High Wind Watch has also been issued. This
High Wind Watch is in effect from Friday morning through Friday
evening. 

* TIMING... Thursday's advisory: 1 PM to 10 PM. Friday's watch: 9
  AM to 7 PM. 

* WINDS...Thursday's winds: 25 to 35 mph with gusts to 45 mph. 
  Friday's winds: 30 to 40 mph with gusts to 50 mph. 

* IMPACTS...Driving may become more challenging and areas of 
  blowing dust may restrict visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or more may occur. Continue to monitor the latest
forecasts.

&&

$$
3 follow-up statements
259 
WWUS74 KLUB 121025 CCA
NPWLUB

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Lubbock TX
525 AM CDT Thu Apr 12 2018

...Very strong winds are expected across the entire area this
afternoon and Friday afternoon. This has prompted the issuance of
a wind advisory for Thursday afternoon and evening and a high 
wind watch for Friday morning through evening...

TXZ021>044-121815-
/O.COR.KLUB.WI.Y.0015.180412T1800Z-180413T0300Z/
/O.COR.KLUB.HW.A.0003.180413T1400Z-180414T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
525 AM CDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from 1 PM this afternoon to 10 PM
CDT this evening. A High Wind Watch has also been issued. This
High Wind Watch is in effect from Friday morning through Friday
evening. 

* TIMING... Thursday's advisory: 1 PM to 10 PM. Friday's watch: 9
  AM to 7 PM. 

* WINDS...Thursday's winds: 25 to 35 mph with gusts to 50 mph.
  Friday's winds: 30 to 40 mph with gusts to around 60 mph. 

* IMPACTS...Driving may become more challenging and areas of 
  blowing dust may restrict visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or more may occur. Continue to monitor the latest
forecasts.

&&

$$
093 
WWUS74 KLUB 121759
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1259 PM CDT Thu Apr 12 2018

...Very strong winds will develop across the entire area this 
afternoon and will increase even further on Friday. This has 
prompted the issuance of a Wind Advisory for this afternoon and 
evening and a High Wind Watch for Friday morning through 
evening...

TXZ021>044-130300-
/O.CON.KLUB.WI.Y.0015.180412T1800Z-180413T0300Z/
/O.CON.KLUB.HW.A.0003.180413T1400Z-180414T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
1259 PM CDT Thu Apr 12 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* TIMING...Thursday's advisory: 1 PM to 10 PM. Friday's watch: 
  9 AM to 7 PM. 

* WINDS...Thursday's winds: 25 to 35 mph with gusts to 50 mph. 
  Friday's winds: 30 to 40 mph with gusts to around 60 mph. 

* IMPACTS...Driving may become more challenging and areas of
  blowing dust will restrict visibility, especially on Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or more may occur. Continue to monitor the latest
forecasts.

&&

$$
963 
WWUS74 KLUB 130250
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
Issued by National Weather Service AMARILLO TX
950 PM CDT Thu Apr 12 2018

...Very strong winds will continue across the entire area on 
Friday. A High Wind Watch for Friday morning through evening
remains in effect...

TXZ021>044-131200-
/O.EXP.KLUB.WI.Y.0015.000000T0000Z-180413T0300Z/
/O.CON.KLUB.HW.A.0003.180413T1400Z-180414T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
950 PM CDT Thu Apr 12 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM CDT FRIDAY THROUGH
FRIDAY EVENING...
...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

* TIMING...9 AM to 7 PM Friday. 

* WINDS...30 to 40 mph with gusts to around 60 mph. 

* IMPACTS...Driving may become more challenging and areas of 
  blowing dust will restrict visibility, especially on Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or more may occur. Continue to monitor the latest
forecasts.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 5:09 AM CDT, 1 minute earlier.

Area forecast discussion, Apr 12, 5:09 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Lubbock TX
509 AM CDT Thu Apr 12 2018

.DISCUSSION...
No drastic changes to the forecast this morning. Most of the
changes can be see in the hazards for today and tomorrow, as well as
in the temperatures grids. Very windy conditions and dangerous Fire
Weather conditions continue to be the concerns for the next few days.

Strong negatively tilted upper level low continues to move on shore
across Pacific northwest this morning. In response, the upper level
flow over the area and surface winds have become more southwesterly.
Winds will only increase over the next 24 to 48 hours as the upper
level low moves through the Desert Southwest and then the Plains.
Models continue to increase wind speeds at both the H5 and H850
levels for today. The current GFS shows the H5 flow near 50 knots
this afternoon, with the H850 flow around 35 knots. This will result
in winds around 25 to 35 mph with gusts around 50 mph. Have issued a
wind advisory for this afternoon across the entire area. This
afternoon will also be very even warmer as a surface low deepens
near the CO/KS border and downsloping increases. This will advect
very warm across the FA. Given these facts and current guidance have
gone ahead and increased temps even further from the previous
forecast for today. Temperatures across the portions of the Rolling
Plains could reach the triple digits. All of this combined will
create blowing dust and extremely critical Fire Weather Conditions
for the entire area today. A Red Flag earning has been issued for
the entire area for today.

Tomorrow the upper low will be placed in just the right place during
the morning/afternoon to crease very windy conditions for much of
the day. Given the dry environment and the clear skies it won't be
hard for the winds to reach the 35 to 40 mph with gusts as high as
50 mph. Hence a High Wind watch has been issued for the entire FA
for tomorrow. The very strong winds will help dust to become wide
spread across the entire area. Friday will be the most critical Fire
Weather day the region has seen in recent months. While temperatures
won't be near as warm on Friday, thanks to an associated Pacific
cool front that will push through the area mid day on Friday, winds
and fuels will still be prime to create extreme Fire Weather
conditions. A Red Flag warning has been issued for the entire area
for Friday. Conditions will be present starting during mid morning
through the latter part of the evening.

Saturday winds will slowly ramp down. Current models are indicating
that Saturday winds will be just sub-advisory. This will make for a
blustery type of day as high temps will remain in the 50s to 60s in
the wake of the Continental cold front that will move through the
area early Saturday morning. Low temperatures are expected to be near
freezing Saturday night. A freeze warning may be needed. A warming
trend begins at the start of next week as an upper level ridge
builds over the area but, if current guidance is correct the area
will fall pray to another wind event by mid week.

FIRE WEATHER...

Critical fire weather conditions will worsen today and become
extremely critical tomorrow. Exceptionally warm and dry SW winds of
25 to 35 mph today will breed widespread critical fire behavior,
with a repeat likely on Friday despite cooler temperatures. However,
Friday should see even stronger west winds of 30 to 40 mph,
especially from the South Plains through much of the Rolling Plains
where the most volatile RFTI values of 8 are forecast to unfold and
ERC-Gs across the South Plains and western Texas Panhandle are in
the 90-96th percentile and the Rolling Plains are in the 75th-89th
percentile.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 10 PM CDT this evening for
TXZ021>044.

Red Flag Warning from 9 AM to 9 PM CDT Friday for TXZ021>044.

Wind Advisory from 1 PM this afternoon to 10 PM CDT this evening
for TXZ021>044.

High Wind Watch from Friday morning through Friday evening for
TXZ021>044.

&&

28/99
Hazardous weather outlook, Apr 12, 4:55 AM CDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
455 AM CDT Thu Apr 12 2018

TXZ021>044-131000-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
455 AM CDT Thu Apr 12 2018

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

A wind advisory is effect for the entire area today as strong
westerly winds increase to 25 to 30 mph. A Red Flag Warning
remains in effect today for the entire area.

.DAYS TWO THROUGH SEVEN...

...PARTICULARLY DANGEROUS SITUATION ON FRIDAY for Fire Weather...

Critical fire weather conditions will become extremely critical
FRiday. Exceptionally warm and dry SW winds will breed
widespread critical fire behavior despite cooler temperatures.
Friday winds west winds will be stronger between 30 to 40 mph. A
Red Flag warning and a high wind watch is in effect for the
entire area for Friday.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:57 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more40 hr
Apr 12, 5:10 AM CDTHigh Wind WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more23 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.